Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 213, NWS Omaha, NE

September 7, 2015Gage County, Jefferson County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Sep 7, 2015, 3:55 PM CDT for Gage County, Jefferson County, Nebraska. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 7, 2015, 3:55 PM CDT (20:55 UTC)
Expired
Sep 7, 2015, 5:00 PM CDT
In force
65 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties Gage County, NE, Jefferson County, NE

The radar

The Grand Island radar (KUEX), 130 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 7, 3:37 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2015-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2015-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
347 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:43 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Sep 7, 2:43 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
243 PM CDT MON SEP 7 2015

.SHORT TERM...(TONIGHT THROUGH THURSDAY)
ISSUED AT 242 PM CDT MON SEP 7 2015

RAP13 IS ADVERTISING ANOTHER ROUND OF CONVECTION LATER
TONIGHT WITH FOCUS  FOR STRONG/SEVERE THUNDERSTORMS ALONG WITH
SIGNIFICANT RAINFALL ALONG AND SOUTH OF THE I-80. SPC MESO ANALYSIS
REVEALING THE ENVIRONMENT IS BECOMING INCREASINGLY UNSTABLE
PARTICULARLY ALONG THE NEB/KS BORDER WHERE AFTN HEATING/CLEAR SKY
HAS PUSHED MLCAPES ..... SO JUST A MATTER OF TIME NOW FOR CONVECTIVE
INITIATION.

FLASH FLOOD POTENTIAL...RAP13 IS INDICATING THE GREATEST POTENTIAL
FOR THREAT OF FLASH FLOODING TO BE REALIZED WILL BE FOUND SOUTH OF
THE I-80 CORRIDOR IN VERY CLOSE PROXIMITY TO LAST NIGHTS AXIS OF
STOUT RAINFALL ACCUM WHERE CURRENT 1HR FLASH FLOOD GUIDANCE IS
GENERALLY 1.5" TO 2". GIVEN BRUNT OF ACTIVITY WILL BE FARTHER
SOUTH...HAVE REMOVED DOUGLAS/POTTAWATTAMIE/HARRISON/SHELBY COUNTIES
FROM GOING WATCH HEADLINE.

GOOD PCPN EFFICIENCY CONSISTING OF DEEP WARM CLOUD COINCIDENT TO
LYR/LLVL MOISTURE CONVERGENCE AND STOUT POOLING OF GULF MOISTURE
ALONG A STALLED BNDRY SETTING UP OVER THE SRN CWA OVERNIGHT WILL
CONTRIBUTE TO PUSHING PWS VALUES TO 2" OR SO. IN ADDITION...EXPECT
RAIN INTENSITY WILL QUICKLY INCREASE WITH ONSET OF LLVL JET. EXTREME
INSTABILITY IS PROGGED AS WELL WITH MUCAPES OF 3000-4000J/KG. GIVEN
ALL THIS...APPEARS THAT LANCASTER/CASS/OTOE COUNTIES IN
NEB...MILLS/MONTGOMERY/FREMONT/PAGE COUNTIES IN IA WILL BE
PARTICULARLY SUSCEPTIBLE TO A FLASH FLOOD EVENT TONIGHT.

AS FOR SEVERE STORM THREAT...OVERLAPPING PARAMETERS CONSISTING OF
SUBSTANTIAL INSTABILITY/DEEP LYR SHEAR-50KT/PRONOUNCED EFFECTIVE SRH
WILL MAKE CONDITIONS FAVORABLE FOR SUPERCELL/HAIL THREAT EARLY ON.
INCREASING THETA-E DIFFERENTIAL AS STORMS BECOME MORE LINEAR IN
NATURE THEN WITH LEAD TO DAMAGING WINDS AS THE PRIMARY THREAT.

A SLOW MOVING CANADIAN AIR MASS IS PROGGED TO DROP INTO THE CNTRL
PLAINS THEN MID WEEK WITH SMALL CHANCES FOR PCPN DEVELOPMENT ALONG
THE BNDRY WED NIGHT THRU THUR NIGHT.

OCCURRING WED NIGHT AND THEN AGAIN FRIDAY NIGHT IN ASSOCIATION WITH
COMBINATION OF LLVL THETA-E ADV AND LOW/MID LYR AGEOSTROPHIC FORCING
WITH MOISTURE RETURN RIDING UP ALONG THE HIGH PLAINS. GOING POPS
LOOK REASONABLE SO NOT MAJOR CHANGES PLANNED.

AIR MASS ENVELOPING THE REGION WILL RESULT IN A NOTICEABLE COOL DOWN
WITH HIGHS ONLY TOPPING OUT IN THE MID MID 70S ON TUES/WED...AND
AROUND 80 ON THUR.

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 242 PM CDT MON SEP 7 2015

LARGE SCALE FLOW WILL BECOME HIGHLY AMPLIFIED DURING THE EXTENDED
PDS WITH A DEEP LONGWAVE TROF SETTLING IN OVER THE ERN CONUS.
EVOLVING PATTERN WILL FAVOR DRY CONDITIONS AND CONTINUATION OF BELOW
NORMAL TEMPS WITH AFTN HIGHS GENERALLY IN THE LOW/MID 70S HEADING
INTO NEXT WEEKEND. TEMPS REBOUND THOUGH EARLY NEXT WEEK WITH HIGHS
ON MONDAY IN THE UPPER 70S/LOW 80S.

&&

.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1231 PM CDT MON SEP 7 2015

VERY COMPLICATED FORECAST WITH A LOT GOING ON. MVFR AT KLNK/KOMA...COULD
BECOME VFR YET THIS AFTERNOON...AT THE SAME TIME THAT SHOWERS MOVE
IN FROM THE WEST...AND COULD EVEN EXPERIENCE A FEW RUMBLES OF THUNDER
THIS AFTERNOON AS WELL. BEST POTENTIAL FOR STRONGER THUNDERSTORMS
01-05Z. THEN IFR AND POSSIBLY LIFR CONDITIONS REDEVELOP BY
08-09Z...BUT SCATTERING BACK OUT BY 08/16-18Z. IFR CONDITIONS AT
KOFK...WITH SHOWERS MOVING IN WITHIN THE NEXT HOUR OR TWO...WITH A
CHANCE OF THUNDER. RAIN COULD END AT KOFK BY 23Z...THEN IFR
CONDITIONS REDEVELOP...EVENTUALLY BECOMING LIFR LATER ON.
ADDITIONAL STORMS COULD AFFECT KOFK LATE IN THE NIGHT...BUT THEY
COULD ALSO REMAIN NORTH OF THE SITE TOO...THUS NOT CONFIDENT
ENOUGH TO INCLUDE THAT FAR OUT.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
     MORNING FOR NEZ053-066>068-078-088>093.

IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
     MORNING FOR IAZ079-080-090-091.

&&

SHORT TERM...DEE
LONG TERM...DEE
AVIATION...DEWALD
Hazardous weather outlook, Sep 7, 11:45 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1145 AM CDT MON SEP 7 2015

IAZ043-NEZ011-012-015>018-030>034-042>045-050-051-080645-
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-
1145 AM CDT MON SEP 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS OVER PARTS OF
NORTHEAST NEBRASKA TONIGHT...ALTHOUGH THE BEST SEVERE RISK APPEARS
TO BE SETTING UP SOUTH OF THE REGION. IF STORMS DEVELOP...THE
PRIMARY HAZARDS WOULD BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON TUESDAY AS AN UPPER LEVEL
LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. ISOLATED THUNDERSTORMS
ARE AGAIN POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

IAZ055-056-069-079-080-090-091-NEZ052-053-065>068-078-088>093-
080645-
HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-
DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-
JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1145 AM CDT MON SEP 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ARE
POSSIBLE LATE THIS AFTERNOON AND EVENING...PRIMARILY OVER
SOUTHEAST NEBRASKA. AN ISOLATED TORNADO COULD ALSO OCCUR IN THIS
AREA AS WELL. HEAVY RAIN IS ALSO LIKELY OVERNIGHT...WITH FLASH
FLOODING POSSIBLE...ESPECIALLY IN AREAS THAT RECEIVED 2 TO 6
INCHES OF RAIN SUNDAY NIGHT. A FLASH FLOOD WATCH REMAINS IN
EFFECT TONIGHT.

THE COLD FRONT THAT MOVED THROUGH THE AREA AND TRIGGERED
THUNDERSTORMS SUNDAY NIGHT HAS LIFTED BACK NORTH INTO SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA. HIGH INSTABILITY AND MODERATE SHEAR
WILL CONTRIBUTE TO THE SEVERE STORM POTENTIAL DURING THE LATE
AFTERNOON AND EVENING. STRONG TO SEVERE STORMS WILL LIKELY DEVELOP
IN SOUTH CENTRAL NEBRASKA LATE THIS AFTERNOON...THEN MOVE EASTWARD
INTO SOUTHEAST NEBRASKA THIS EVENING. ALSO...ABUNDANT ATMOSPHERIC
MOISTURE COMBINED WITH EXPECTED TRAINING OF THUNDERSTORMS
OVERNIGHT WILL LEAD TO HEAVY RAINFALL AND FLASH FLOODING. THE
GREATEST THREAT FOR FLOODING WOULD BE FROM LINCOLN EASTWARD TO
NEBRASKA CITY...TO GLENWOOD...RED OAK AND CLARINDA IOWA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON TUESDAY AS AN UPPER LEVEL
LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. ISOLATED THUNDERSTORMS
ARE AGAIN POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND
EVENING...ESPECIALLY IN SOUTHEAST NEBRASKA.

DEWALD

In the hours before

Local storm report, Sep 7, 3:34 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
334 PM CDT MON SEP 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     TORNADO          5 S FAIRBURY            40.07N 97.18W
09/07/2015                   JEFFERSON          NE   AMATEUR RADIO

            ROPE TORNADO OBSERVED.

0330 PM     TSTM WND DMG     6 S FAIRBURY            40.05N 97.18W
09/07/2015                   JEFFERSON          NE   PUBLIC

            TREES SNAPPED OR UPROOTED.

&&

VDEWALD
Local storm report, Sep 7, 3:36 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
336 PM CDT MON SEP 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     TSTM WND GST     FAIRBURY                40.14N 97.18W
09/07/2015  E60.00 MPH       JEFFERSON          NE   EMERGENCY MNGR

0334 PM     HAIL             FAIRBURY                40.14N 97.18W
09/07/2015  E1.25 INCH       JEFFERSON          NE   EMERGENCY MNGR

&&

VDEWALD
Local storm report, Sep 7, 3:43 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
343 PM CDT MON SEP 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             1 SSE FAIRBURY          40.13N 97.17W
09/07/2015  M1.75 INCH       JEFFERSON          NE   EMERGENCY MNGR

            AT HIGHWAY 8 AND HIGHWAY 15.

&&

VDEWALD
Local storm report, Sep 7, 3:45 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
345 PM CDT MON SEP 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HEAVY RAIN       6 W FAIRBURY            40.14N 97.29W
09/07/2015  M1.15 INCH       JEFFERSON          NE   TRAINED SPOTTER

            OCCURRED IN 20 MINUTES.

&&

VDEWALD
Local storm report, Sep 7, 3:46 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
346 PM CDT MON SEP 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     FAIRBURY                40.14N 97.18W
09/07/2015                   JEFFERSON          NE   EMERGENCY MNGR

            POWER OUT THROUGHOUT FAIRBURY.

&&

VDEWALD
Local storm report, Sep 7, 3:50 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
350 PM CDT MON SEP 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND GST     4 S ENDICOTT            40.02N 97.10W
09/07/2015  M80.00 MPH       JEFFERSON          NE   AMATEUR RADIO

0345 PM     HAIL             4 S ENDICOTT            40.02N 97.10W
09/07/2015  E1.75 INCH       JEFFERSON          NE   AMATEUR RADIO

&&

VDEWALD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 7:00 PM CDTAreal Flood AdvisoryOAXLancaster3 hr
Sep 6, 7:02 PM CDTSpecial Weather StatementOAXSaline43 min
Sep 6, 7:14 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster, Otoe46 min
Sep 6, 7:30 PM CDTSevere Thunderstorm WarningOAXGage, Lancaster, Saline30 min
Sep 6, 7:34 PM CDTAreal Flood AdvisoryOAXCass, Otoe3 hr
Sep 6, 8:00 PM CDTSpecial Weather StatementOAXCass, Lancaster, Otoe45 min
Sep 6, 8:28 PM CDTSpecial Weather StatementOAXWashington47 min
Sep 6, 8:53 PM CDTSpecial Weather StatementOAXWashington52 min
Sep 6, 9:22 PM CDTSpecial Weather StatementOAXCass38 min
Sep 6, 9:24 PM CDTSevere Thunderstorm WarningOAXCass51 min
Sep 6, 9:47 PM CDTSevere Thunderstorm WarningOAXOtoe28 min
Sep 6, 10:05 PM CDTSevere Thunderstorm WarningOAXCass, Otoe40 min
Sep 6, 11:27 PM CDTSpecial Weather StatementOAXCass48 min
Sep 7, 4:19 AM CDTFlash Flood WatchOAXCass, Douglas, Gage, Jefferson, Johnson, Lancaster and 6 more22 hr
Sep 7, 2:56 PM CDTSevere Thunderstorm WarningOAXJefferson, Saline64 min
Sep 7, 3:10 PM CDTTornado WarningOAXJefferson35 min
Sep 7, 3:42 PM CDTTornado WarningOAXGage, Jefferson33 min
Sep 7, 4:14 PM CDTTornado WarningOAXGage16 min
Sep 7, 4:45 PM CDTSevere Thunderstorm WarningOAXGage, Pawnee37 min
Sep 7, 6:58 PM CDTSpecial Weather StatementOAXOtoe47 min
Sep 6, 8:44 PM CDTSpecial Weather StatementOAXFremont46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.